MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21655000
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 01/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref#: (b)(4).On 01-feb-2023: technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Device not yet returned to manufacturer.Unknown if the device will be returned.Investigation is still in progress; a final report will be submitted upon completion.
 
Event or Problem Description
On 01-feb-2023: on (b)(6) 2023 patient's mother noticed the gold ring had fallen off of earmold again and looked into patient's ear and could see a wax filter and immediately took him (he is a 16 yr old pediatric patient) to (b)(6) (urgent care) to have his ear flushed.There were 3 wax filters in his ear.He does not have an ear infection or any further issues, seemingly.No harm was caused.It was also reported that the patient's mom contacted the hearing care provider (hcp) that her son's ear seemed irritated and smelled, the hcp suggested that she go immediately to an urgent care facility.The doctor discovered and extracted 3 wax guards and flushed the patient's ear.Patient had not told his mother the gold ring had fallen out of his earmold and had continued putting new waxguards in the earmold.The gold ring has fallen out of this patient's earmold before, it was serviced with this problem (b)(6) 2022.Patient's mother also mentioned that our cerustop waxguards have never fit in his right earmold, his doctor has been using starkey (not original) waxguards.
 
Event or Problem Description
01-feb-2023: on (b)(6) 2023 patient's mother noticed the gold ring had fallen off of earmold again and looked into patient's ear and could see a wax filter and immediately took him (he is a 16 yr old pediatric patient) to osf prompt care (urgent care) to have his ear flushed.There were 3 wax filters in his ear.He does not have an ear infection or any further issues, seemingly.No harm was caused.It was also reported that the patient's mom contacted the hearing care provider (hcp) that her son's ear seemed irritated and smelled, the hcp suggested that she go immediately to an urgent care facility.The doctor discovered and extracted 3 wax guards and flushed the patient's ear.Patient had not told his mother the gold ring had fallen out of his earmold and had continued putting new waxguards in the earmold.The gold ring has fallen out of this patient's earmold before, it was serviced with this problem on (b)(6) 2022.Patient's mother also mentioned that our cerustop waxguards have never fit in his right earmold, his doctor has been using starkey (not original) waxguards.02-mar-2023: no futher follow up information expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4): 01-feb-2023: technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Device not yet returned to manufacturer.Unknown if the device will be returned.Investigation is still in progress; a final report will be submitted upon completion.02-mar-2023: manufacturer has still not received the device.Investigation is still in progress; a final report will be submitted upon completion.30-mar-2023: manufacturer has not received the device despite multiple requests.The clinical investigation concluded: the clinical evaluation for the device family does evaluate wax filter remaining in the ear canal after hearing aid removal.The hazard is identified in the risk analysis and mitigated on device design by ensuring that the wax filter cannot be removed without a tool.The user guide states to contact the hcp if a foreign object is in the ear canal to reduce the potential risk of harm as far as possible.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register conclusion: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.This is a final report.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4): on 01-feb-2023: technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Device not yet returned to manufacturer.Unknown if the device will be returned.Investigation is still in progress; a final report will be submitted upon completion on 02-mar-2023: manufacturer has still not received the device.Investigation is still in progress; a final report will be submitted upon completion.
 
Event or Problem Description
On (b)(6) 2023: on (b)(6) 2023 patient's mother noticed the gold ring had fallen off of earmold again and looked into patient's ear and could see a wax filter and immediately took him (he is a 16 yr old pediatric patient) to (b)(6) (urgent care) to have his ear flushed.There were 3 wax filters in his ear.He does not have an ear infection or any further issues, seemingly.No harm was caused.It was also reported that the patient's mom contacted the hearing care provider (hcp) that her son's ear seemed irritated and smelled, the hcp suggested that she go immediately to an urgent care facility.The doctor discovered and extracted 3 wax guards and flushed the patient's ear.Patient had not told his mother the gold ring had fallen out of his earmold and had continued putting new waxguards in the earmold.The gold ring has fallen out of this patient's earmold before, it was serviced with this problem (b)(6) 2022.Patient's mother also mentioned that our cerustop waxguards have never fit in his right earmold, his doctor has been using starkey (not original) waxguards.On 02-mar-2023: no further follow up information expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16282066
Report Number3005650109-2023-00014
Device Sequence Number6766876
Product Code OSM
UDI-Device Identifier05708296213351
UDI-Public05708296213351
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21655000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer01/03/2023
01/03/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date03/03/2023
03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient SexMale